Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Oct 23, 2002, 2:04 AM CDT for Lubbock County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2002, 2:04 AM CDT (07:04 UTC)
- Expired
- Oct 23, 2002, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 8 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLUB 230704
FFWLBB
TXC303-231000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
205 AM CDT WED OCT 23 2002
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS EXPANDED THE
FLASH FLOOD WARNING TO INCLUDE ALL OF LUBBOCK COUNTY.
* FLASH FLOOD WARNING FOR...
LUBBOCK COUNTY IN NORTHWEST TEXAS
* UNTIL 500 AM CDT
* AT 205 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER NORTHEAST LUBBOCK COUNTY NORTH OF IDALOU...AND ANOTHER
AREA OVER THE WESTERN HALF OF THE CITY OF LUBBOCK.
TORRENTIAL RAINFALL CONTINUES OVER MUCH OF LUBBOCK COUNTY AND THE
CITY OF LUBBOCK. LOCALIZED RAINFALL RATES OF 2 TO 3 INCHES PER HOUR
ARE POSSIBLE AS THESE STORMS CONTINUE TO DEVELOP WEST OF LUBBOCK AND
MOVE OVER THE SAME AREAS...THUS AGGRAVATING THE FLOOD POTENTIAL.
ALSO... SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 7 4 5 1 2 9 0.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3364 10206 3340 10206 3340 10157 3383 10157
3382 10206What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 9:42 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 22, 9:42 PM CDT, 4 hours 22 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 942 PM CDT TUE OCT 22 2002 UPDATE... MINOR ADJUSTMENTS TO ZONES JUST SENT OUT. UPPER JET MOVING TWD FA PER 00Z UAA...WATER VAPOR AND PROFILERS. LARGE BATCH OF SHOWERS AND SOME THUNDER MOVING ACRS SWRN PANHANDLE. MEANWHILE...SHOWERS ARE BECOMING MORE NUMEROUS ACRS ERN NM SWD INTO THE UPPER TRANS-PECOS REGION OF TX. EXPECT THESE SHOWERS TO SPREAD NEWD AND INCR IN COVERAGE. MUCH OF THE FA WILL BEGIN TO SEE RAIN NEAR OR AFTER MIDNIGHT. SERN ZONES MAY BE MUCH LATER TONIGHT. .LUB...NONE.
Hazardous weather outlook, Oct 22, 11:45 AM CDT, 14 hours 19 minutes before
TXZ021>044-230000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1145 AM CDT TUE OCT 22 2002 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. AFTERNOON HEATING WILL COMBINE WITH LOW LEVEL MOISTURE AND AN APPROACHING UPPER LEVEL DISTURBANCE TO RESULT IN AN INCREASINGLY UNSTABLE ATMOSPHERE THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM NEAR THE TEXAS-NEW MEXICO BORDER AND MOVE EAST INTO THE ROLLING PLAINS THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS AS A COLD FRONT MOVES SOUTHWARD ON WEDNESDAY. LARGE HAIL AND DAMAGING WINDS MAY BE POSSIBLE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 1:08 AM CDT | Flash Flood Warning | LUB | Lubbock | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.